Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 23, 2007, 1:49 PM MST for Pima County, Arizona. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 1:49 PM MST (20:49 UTC)
- Expired
- Jul 23, 2007, 3:45 PM MST
- In force
- 116 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 24 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:10 PM MST | FLASH FLOOD | Tucson, AZ | SWIFT WATER RESCUE...KLEINDALE AND TUCSON BLVD. |
| Jul 23, 3:16 PM MST | FLASH FLOOD | Tucson, AZ | SWIFT WATER RESCUE...6TH AND IRVINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 232051 FFWTWC AZC019-232245- /X.NEW.KTWC.FF.W.0008.070723T2049Z-070723T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 149 PM MST MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 345 PM MST * AT 142 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST AND EASTERN PORTIONS OF THE TUCSON METRO AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAGUARO NATIONAL PARK EAST...SABINO CANYON...DAVIS-MONTHAN AIR FORCE BASE...CATALINA STATE PARK AND CATALINA FOOTHILLS EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3188 11091 3179 11060 3236 11052 3243 11096 $$ WEATHER.GOV/TUCSON MOLLERE
3 follow-up statements
000 WGUS75 KTWC 232113 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 209 PM MST MON JUL 23 2007 AZC019-232245- /X.CON.KTWC.FF.W.0008.000000T0000Z-070723T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 209 PM MST MON JUL 23 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE TUCSON METRO AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON AND ORO VALLEY LOCAL TRAINED SPOTTERS HAVE REPORTED VERY HEAVY RAIN WITH THIS STORM WHEN IT WAS OVER THE RITA RANCH AREA. DOPPLER RADAR IS ESTIMATING THAT OVER 2 INCHES PER HOUR IS FALLING WITH THIS STORM. RAIN GAUGES ON THE FAR EAST SIDE OF THE CITY ARE SHOWING AMOUNTS OF BETWEEN THREE QUARTERS TO NEAR 1.25 INCHES PER HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3197 11113 3179 11060 3241 11053 3249 11119 $$ WEATHER.GOV/TUCSON MOLLERE
000
WGUS75 KTWC 232150
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
249 PM MST MON JUL 23 2007
AZC019-232245-
/X.CON.KTWC.FF.W.0008.000000T0000Z-070723T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
249 PM MST MON JUL 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 242 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE TUCSON
METRO AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON...ORO
VALLEY AND MARANA.
DOPPLER RADAR WAS INDICATING THAT THE STORM IS NOW CENTERED OVER
AREAS JUST WEST OF THE JUNCTION OF I-10 AND I-19. THE STORM IS NOW
MOVING TO THE WEST AT 10 TO 15 MPH. THIS STORM WILL CONTINUE TO
CAUSE HIGH WATER PROBLEMS FOR ANOTHER HOUR OR SO. THE STORM IS NOW
HEADED BETWEEN THREE POINTS AND SILVER BELL AND WILL LIKELY CAUSE
FLOODING OF STREAMS AND LOW LYING AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3199 11147 3179 11060 3241 11053 3251 11102
3250 11154
$$
WEATHER.GOV/TUCSON
MOLLERE000
WGUS75 KTWC 232236
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
335 PM MST MON JUL 23 2007
AZC019-232245-
/X.CON.KTWC.FF.W.0008.000000T0000Z-070723T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-
335 PM MST MON JUL 23 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
NORTHEASTERN PIMA COUNTY...
AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
STRONGEST THUNDERSTORMS OVER MARANA...PICTURE ROCKS...SILVER BELL
AND SAGUARO NATIONAL PARK WEST. THESE STORMS HAVE HAD A HISTORY OF
PRODUCING BETWEEN 1.00 AND 2.00 INCHES OF RAIN AS THEY PASSED
THROUGH THE TUCSON METRO AREA. EXPECT SIGNIFICANT AND RAPID RAINFALL
RUNOFF INTO NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING
AREAS. MOTORISTS SHOULD NEVER ATTEMPT TO CROSS THROUGH RUNNING WATER
IN A ROADWAY DIP OF UNKNOWN DEPTH.
ELSEWHERE ACROSS EASTERN PIMA COUNTY...THE HEAVIEST RAINFALL...
BETWEEN ONE AND TWO INCHES...HAD FALLEN 5 MILES NORTH AND SOUTH OF
INTERSTATE 10 TO THE EAST OF THE INTERSTATE 19 INTERCHANGE...AS WELL
AS BETWEEN GRANT AND ORANGE GROVE ON THE NORTHWEST SIDE OF THE
TUCSON METRO AREA. ANOTHER AREA OF HEAVY RAINFALL OCCURED NEAR THE
TUCSON MOUNTAINS. EXPECT FLASH FLOODING TO CONTINUE ACROSS THE
TUCSON METRO AREA AS THIS RAINFALL CONTINUE TO FILL WASHES WITH
RUNNING WATER.
SOME OF THE HEAVIEST RAINFALL AMOUNTS ACROSS THE METRO AREA HAVE
BEEN 1.84 INCHES AT DAVIS MONTHAN AIR FORCE BASE...1.26 INCHES ALONG
VALENCIA AND THE PIMA AIR MUSEUM...AND 1.18 INCHES AT IRVINGTON AND
BELVEDERE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3199 11147 3179 11060 3241 11053 3251 11102
3250 11154
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 9:40 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 23, 9:40 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST MON JUL 23 2007 .SYNOPSIS...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING AND A FAVORABLE FLOW WILL PROVIDE SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS THIS WEEK. EXPECT NEAR NORMAL TO BELOW NORMAL DAYTIME HIGH TEMPERATURES THIS WEEK. && .DISCUSSION...UPPER HIGH CENTER HAS SHIFTED NORTHEAST OVER THE NRN PLAINS...WITH ELONGATED RIDGING EXTENDING SOUTHWEST FROM THIS CENTER TO NEW MEXICO. UPPER TROUGH IS ALONG THE PACIFIC NORTHWEST. SOUTHERN STREAM LOW HAS BEEN PULLED NORTHEAST INTO SRN CALIFORNIA OUT IN FRONT OF PACIFIC NORTHWEST TROUGH. INVERTED TROUGH IS SWINGING AROUND EAST SIDE OF HIGH OVER ERN COLORADO AND OKLAHOMA. UPPER HIGH WILL REPOSITION OVER THE FOUR CORNERS THROUGH WEDNESDAY AND CONTINUE SLIDING SOUTHWEST TO SRN CALIFORNIA ON THURSDAY. INVERTED TROUGH WILL STRETCH FROM TEXAS TO SRN NEW MEXICO ON TUESDAY AFTERNOON. VERY HIGH MOISTURE...LOW FLOW ENVIRONMENT REMAINS IN PLACE OVER SOUTHEAST ARIZONA. AFTER SEVERAL DAYS OF BOUNDARY LAYER COOLING...WE HAVE FINALLY REVERSED COURSE AND NOW SEE 2-3 DEGREES OF WARMING IN THE 650 MB-SURFACE LAYER. YESTERDAYS CONVECTION WAS HAMPERED BY MID-LEVEL WARMING...WITH 500 MB TEMPS AROUND MINUS 4. TODAYS 12Z TUS SOUNDING SHOWS 1-2 DEGREES OF COOLING IN THE 550-450 MB LAYER...WITH A 500 MB TEMP AROUND MINUS 6. DEEP MOISTURE PROFILE IS SHOWN WITH A PW VALUE OF 1.86 AND AN OVERALL COLUMN PROFILE THAT IS MOISTER THAN YESTERDAY AND SATURDAY. EXTREMELY LOW FLOW SHOWN ON SOUNDING...IN FACT YOU HAVE TO GO ALL THE WAY UP TO 45000FT TO FIND WINDS GREATER THAN 10 KTS. WATER VAPOR IMAGERY INDICATES MID-LEVEL DRY LINE FROM LAKE HAVASU SOUTHEAST INTO ERN SANTA CRUZ COUNTY...DRYER AIR WILL CONTINUE TO FILTER INTO THE EXTREME WEST BELOW SRN CALIFORNIA LOW. DRY MID LEVEL AIR IS ALSO PUSHING INTO WESTERN NEW MEXICO. WEAK DEFORMATION AXIS IS OVER ERN ARIZONA ROUGHLY FROM SHOW LOW TO SAFFORD. IMPULSE CURRENTLY OVER SOUTHEAST SONORA PROGGED TO MOVE WEST INTO THE CENTRAL GULF OF CALIFORNIA THIS AFTERNOON. NAM INDICATES AN INCREASE IN FLOW DURING THE AFTERNOON...WITH EASTERLY FLOW FROM 10-15 KTS DEPICTED AS GRADIENT TIGHTENS NORTH OF IMPULSE. GFS IS LIGHTER WITH EASTERLY FLOW GENERALLY LESS THAN 10 KTS...BUT BOTH MODELS SHOW AN INCREASE OVER THE 12Z SOUNDING. PLENTY OF DEBRIS CLOUDINESS REMAINS IN PLACE JUST LIKE THE PAST SEVERAL DAYS...BUT THIS SHOULD MOSTLY ERODE AWAY BY NOON. SHOULD SEE AN UPSWING IN ACTIVITY VERSUS YESTERDAY...PROBABLY MORE LIKE SATURDAY. ESPECIALLY LATER THIS AFTERNOON AS EASTERLY FLOW INCREASES...GIVING BETTER STORM ORGANIZATION. BIGGEST THREAT WILL BE HEAVY RAIN AND FLASH FLOODING THREATS...BUT A FEW ISOLATED WET MICROBURST WILL ALSO BE POSSIBLE. AT LEAST CLIMATOLOGICALLY NORMAL MONSOON LEVEL PRECIPITATION CHANCES THROUGH THE WEEK...AS MOISTURE LEVELS REMAIN ELEVATED AND MARGINAL TO GOOD FLOW AND SHEAR REGIME DEVELOPS. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THIS WEEK. RELATIVE HUMIDITY VALUES OVERNIGHT WILL GENERALLY BE IN THE 70 TO 95 PERCENT RANGE...WITH VALUES DECREASING INTO THE 30 TO 50 PERCENT RANGE DURING THE AFTERNOON HOURS. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SE AZ TODAY AND TONIGHT. CLOUD BASES ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8KFT AGL...THOUGH CIGS WILL BE AS LOW AS 2-4KFT AGL WITH THE STRONGEST TSTMS. MOUNTAIN TOP OBSCURATION AT TIMES DUE TO THE CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 89 min |
| Jul 22, 9:12 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 2 hr |
| Jul 23, 11:17 AM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 28 min |
| Jul 23, 11:43 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 92 min |
| Jul 23, 1:20 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 23, 1:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 23, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 23, 2:17 PM MST | Areal Flood Advisory | TWC | Cochise | 88 min |
| Jul 23, 2:22 PM MST | Dust Storm Warning | TWC | 83 min | |
| Jul 23, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 23, 3:14 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 23, 3:42 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 23, 3:51 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 114 min |
| Jul 23, 4:36 PM MST | Flash Flood Warning | TWC | Pima | 84 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.